SMITH & NEPHEW, INC. LEGION HK GD MOTION ISRT 11MM SZ 4-5 LT; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Back to Search Results |
| Catalog Number |
71423352 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/07/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
Event or Problem Description
It was reported that, during a tka-second-revision surgery, surgeon was using a screw driver to act as an axle and the legion hk gd motion isrt 11mm sz 4-5 lt seemed to be stable.The surgeon then removed the bolt, sleeve and hinge mechanism.However, to disconnect the taper he needed to take a bone tamp and hit the metal hinge mechanism to break the taper.It was very hard to do this and at some point after taking those modular components out, the tibia popped up, which it should not.Ultimately the screw that locks it into the tibia was broken.The surgeon had to use a metal cutting bur to remove the remaining screw left in the tibial implant.This was done successfully and a new insert was out in and all the modular pieces were reimported per the technique.Surgery was performed, without any delay, with a back-up device.No patient complications were reported.
Additional Manufacturer Narrative
The device was not returned for evaluation.However, the photographs were reviewed, and revealed that one screw of the legion hk guided motion tib isrt 11mm sz 4-5 lt is fractured.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.Additionally, per material specification, the quality and manufacture of polyethylene as ram-extruded rod and compression-molded rod and plate shall be controlled.At this time, we have no reason to suspect that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include size selected, surgical technique and/or excessive forces.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.